... clonazazepam of an evening.The fist night i took the cpam i slept for 12 hours and spent the next day in bed. i have been on both for a week and i have had a realy dry mouth and diarrhea. i find i need to take a nap in the afternoon and have some headaches. I went back to the doctor today and he has uped my dosage to 20 mg of lexapro. I have never had any type of drugs before except headache tablets and have been reading all different posts on lexapro. i told him i dint want to take any medication that i want to try natural therepies as my mother was a long time user of valium and serapax. Would it be ok to stop taking them now as i have only been on them for a week..Any advice would be great..Thanks Craig
This should answer your question,
Lexapro is used for: Treating depression or generalized anxiety disorder
Possible side effects of Lexapro :
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:
Constipation; decreased sexual desire or ability; diarrhea; dizziness; drowsiness; dry mouth; headache; increased sweating; lightheadedness when you stand or sit up; loss of appetite; nausea; stomach upset; tiredness; trouble sleeping
Do not stop your meds for a few reasons. You can go through withdrawl and it will set you back in your treatment for depression and the others. The clonopin (brand name) is to help with anxiety. Usually you take that as needed not every night. So if you feel you dont need it dont take it or maybe try half
Hey Craig, wow you just started, well let me tell you a bit about my story. I'm 29 now and at the age of about 18, I began experiencing really bad anxiety. I tried to "BE STRONG" like some would say, and deal. However, my anxiety began taking over my life and really affecting every decision and every relationship. That's when I felt I had no choice but to get some meds. No matter how strong I tried to be, I couldn't beat my anxiety on my own.Then began my journey... First, there was Paxil, that was no fun due to the sexual side effects. However, I felt a little better so I told myself O well, what other choice do I have. Then years later there was Effexor, luckily I didn't have any noticeable side effects. But... I still was anxious just as I had been on the Paxil. Then came Lexapro, I really thought I liked Lexapro. It did make me feel happier? At first. But I was still anxious... So my Dr. upped the dose to the max- 20 mg.
A little better, but..still anxious. Not only was I still anxious, but I found that I was sort of numb. The thing about these anti-anxiety meds is that they work because they produce a numbing effect on your mind. Some might say "oh that is good, no more anxiety," However, you're not that lucky you still are anxious but now, you just can't get truly excited or happy about anything.You have become numb. No Fun! In between trying the different meds I had tried to get off several times. Each time having to go back. What I realized is that the meds were just a coverup for an underlying issue... MY THINKING, MY OWN PERSPECTIVE... I knew that this was the problem. I had created a world in my mind that would make anyone anxious. What I realized I needed was to get off the meds and face the beast once and for all. All the talk about Cognitive Behavioral Therapy being helpful is true. I was a skeptic of CBT for years. I thought, "oh my anxiety is too bad how will talking to anyone make it go away? Yeah right." But, I tried it n-e way. It didn't work for me either. But... and this is why I'm on this website... what I did find is a collection that consists of 3 books. I call these my magic books. And I know it was by no coincidence that I found these books. The three books are: "The Four Agreements," "The Mastery of Love," and "The Voice of Knowledge," all by Don Miguel Ruiz. Reading these 3 books has done more for me than all the meds and therapists put together. I realized that my anxiety was rooted in my mind due to my own doing. And the liberating moment came when I realized that I can undo it. As I am doing. I'm not going to go into what the books are about because I don't want to influence anyone's experience when reading them, as they speak to the reader on a very personal level. I will tell you though that these books have not only changed my life but also the lives of all who I have passed them down to. I am now off my lexapro. And yes I've been off before but it's never felt like this. One thing that is helping ease the withdrawl symptoms is a wonderful little pill called 5-htp. You can get it at your local whole foods or other healthfood store. It aids in serotonin production. I actually heard of it from someone else who was also getting off the lexapro. This stuff really works and it's not toxic for your body unlike the lexapro, which I won't get into now but I found out some pretty scary stuff about. So I guess that's about it. I think that if something good can come out of me being on all those toxic meds for so long, it would be to share all that I've learned through my journey and hopefully help others to come out of it smiling and victorious without dependence on some toxic chemical. I know you said you just started, I wish I would have had someone write all of this to me when I started my journey. The books are magic. Don't believe me see for yourself. And no... I don't work with the author or anything. lol I'm just a random girl hoping to shed some light on a journey that can sometimes feel so cloudy.
I hope this was helpful :)
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Sep 2013 • 33 answers
Posted 26 Jan 2017 • 1 answer
Posted 15 Apr 2017 • 2 answers
Posted 23 Jan 2018 • 2 answers
Posted 24 Jan 2018 • 0 answers